Alert archive / Nevada / Flash Flood Warnings in 2013
Flash Flood Warning 10, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Sep 1, 2013, 3:21 PM PDT for Nye County, Nevada. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2013, 3:21 PM PDT (22:21 UTC)
- Expired
- Sep 2, 2013, 1:15 AM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Nye County, NV
The radar
The Elko radar (KLRX), 199 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3339 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
906 WGUS55 KLKN 012221 FFWLKN NVC023-020015- /O.NEW.KLKN.FF.W.0010.130901T2221Z-130902T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ELKO NV 321 PM PDT SUN SEP 1 2013 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL NYE COUNTY IN SOUTH CENTRAL NEVADA... * UNTIL 515 PM PDT * AT 315 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 10 MILES WEST OF MONITOR VALLEY...AND IS NEARLY STATIONARY. THIS STORM IS MOVING LITTLE...AND PRODUCING RAINFALL RATES OF 1 TO 3 INCHES PER HOUR...NEARBY NORMALLY DRY STREAMS WILL FILL QUICKLY AND DANGEROUSLY... LOCATIONS NEAR THE PATH OF INCLUDE...MONITOR VALLEY...MILL CANYON... WALTER CANYON...WILLOW CANYON...EAST NORTHUMBERLAND CANYON...OLD FREIGHT ROAD...DIANA'S PUNCH BOWL... PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ELKO. && LAT...LON 3899 11661 3880 11678 3893 11697 3906 11687 $$ TURNER/JRM
9 follow-up statements
993 WGUS75 KLKN 012249 FFSLKN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 349 PM PDT SUN SEP 1 2013 NVC023-020015- /O.CON.KLKN.FF.W.0010.000000T0000Z-130902T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NYE NV- 349 PM PDT SUN SEP 1 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM PDT FOR NORTH CENTRAL NYE COUNTY... AT 346 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A STRONG THUNDERSTORM PRODUCING FLASH FLOODING...AND REMAINING STATIONARY OVER THE WARNED AREA. RADAR ESTIMATES AT LEAST 2 TO 3 INCHES OF RAIN HAS FALLEN IN THE WARNED AREA...AND MORE RAIN WILL CONTINUES. THIS IS A DANGEROUS FLOODING SITUATION. MOVE TO HIGHER GROUND. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONITOR VALLEY AND NEARBY NORMALLY DRY STREAMS AND WASHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3899 11661 3880 11678 3893 11697 3906 11687 $$ TURNER
160 WGUS75 KLKN 012351 FFSLKN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 451 PM PDT SUN SEP 1 2013 NVC023-020015- /O.CON.KLKN.FF.W.0010.000000T0000Z-130902T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NYE NV- 451 PM PDT SUN SEP 1 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM PDT FOR NORTH CENTRAL NYE COUNTY... AT 446 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ADDITIONAL THUNDERSTORMS DEVELOPING NEAR THE FLASH FLOOD WARNING AREA. RUNOFF FROM PREVIOUS RAINFALL AND NEW THUNDERSTORMS WILL CONTINUE WEST OF MONITOR VALLEY THROUGH AT LEAST 5:15 PM. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONITOR VALLEY PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3899 11661 3880 11678 3893 11697 3906 11687 $$ TURNER
732 WGUS55 KLKN 020010 FFWLKN NVC023-020215- /O.EXT.KLKN.FF.W.0010.000000T0000Z-130902T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ELKO NV 510 PM PDT SUN SEP 1 2013 THE NATIONAL WEATHER SERVICE IN ELKO HAS EXTENDED THE * FLASH FLOOD WARNING FOR... NORTH CENTRAL NYE COUNTY IN SOUTH CENTRAL NEVADA... * UNTIL 715 PM PDT * AT 507 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SCATTERED THUNDERSTORMS NEAR AND SOUTHWEST OF MONITOR VALLEY PRODUCING ADDITIONAL RAINFALL. RUNOFF FROM PREVIOUS THUNDERSTORMS CONTINUES...AND ADDITONAL RAINFALL WILL ONLY ADD TO THE RUNOFF...SO THE FLASH FLOOD WARNING HAS BEEN EXTENDED UNTIL 7:15 PM. LOCATIONS NEAR THE PATH OF INCLUDE...MONITOR VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3899 11661 3880 11678 3893 11697 3906 11687 $$ TURNER
778 WGUS75 KLKN 020036 FFSLKN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 536 PM PDT SUN SEP 1 2013 NVC023-020215- /O.CON.KLKN.FF.W.0010.000000T0000Z-130902T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NYE NV- 536 PM PDT SUN SEP 1 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM PDT FOR NORTH CENTRAL NYE COUNTY... AT 531 PM PDT...DOPPLER RADAR CONTINUED TO INDICATE SEVERAL NEW THUNDERSTORMS DEVELOPING IN THE WARNED AREA. ADDITIONAL EXCESSIVE RAINFALL IS OCCURRING...AND FALLING ON SATURATED OR FLOODED SOILS FROM PREVIOUS EXCESSIVE RAIN. THIS IS A DANGEROUS FLOODING SITUATION. MOVE TO HIGHER GROUND. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONITOR VALLEY PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. && LAT...LON 3899 11661 3880 11678 3893 11697 3906 11687 $$ TURNER
536 WGUS75 KLKN 020121 FFSLKN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 621 PM PDT SUN SEP 1 2013 NVC023-020215- /O.CON.KLKN.FF.W.0010.000000T0000Z-130902T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NYE NV- 621 PM PDT SUN SEP 1 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM PDT FOR NORTH CENTRAL NYE COUNTY... AT 617 PM PDT...DOPPLER RADAR CONTINUED TO INDICATE SCATTERED THUNDERSTORMS IN AND NEAR THE WARNED AREA. ADDITIONAL RUNOFF FROM THIS RAIN IS LIKELY...IN ADDITION TO RUNOFF FROM PREVIOUS STORMS. NORMALLY DRY STREAMS WILL CONTINUE TO FLOW THROUGH 7:15 PM. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONITOR VALLEY PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. && LAT...LON 3899 11661 3880 11678 3893 11697 3906 11687 $$ TURNER
329 WGUS55 KLKN 020202 FFWLKN NVC023-020515- /O.EXT.KLKN.FF.W.0010.000000T0000Z-130902T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ELKO NV 702 PM PDT SUN SEP 1 2013 THE NATIONAL WEATHER SERVICE IN ELKO HAS EXTENDED THE * FLASH FLOOD WARNING FOR... NORTH CENTRAL NYE COUNTY IN SOUTH CENTRAL NEVADA... * UNTIL 1015 PM PDT * AT 701 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINFALL WHICH LIKELY IS PRODUCING FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. LOCATIONS NEAR THE PATH OF INCLUDE...MONITOR VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. && LAT...LON 3899 11661 3880 11678 3893 11697 3906 11687 $$ RCM
084 WGUS75 KLKN 020413 FFSLKN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 913 PM PDT SUN SEP 1 2013 NVC023-020515- /O.CON.KLKN.FF.W.0010.000000T0000Z-130902T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NYE NV- 913 PM PDT SUN SEP 1 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM PDT FOR NORTH CENTRAL NYE COUNTY... AT 910 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE RAINFALL CAPABLE OF PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONITOR VALLEY PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3899 11661 3880 11678 3893 11697 3906 11687 $$ RCM
596 WGUS55 KLKN 020457 FFWLKN NVC023-020815- /O.EXT.KLKN.FF.W.0010.000000T0000Z-130902T0815Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ELKO NV 957 PM PDT SUN SEP 1 2013 THE NATIONAL WEATHER SERVICE IN ELKO HAS EXTENDED THE * FLASH FLOOD WARNING FOR... NORTH CENTRAL NYE COUNTY IN SOUTH CENTRAL NEVADA... * UNTIL 115 AM PDT * AT 953 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED CONTINUED HEAVY RAIN LIKELY TO BE PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS NEAR THE PATH OF INCLUDE...MONITOR VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS RANGELAND ALONG THE BANKS OF DRY WASHES AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3899 11661 3880 11678 3893 11697 3906 11687 $$ RCM
984 WGUS75 KLKN 020806 FFSLKN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 106 AM PDT MON SEP 2 2013 NVC023-020816- /O.EXP.KLKN.FF.W.0010.000000T0000Z-130902T0815Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NYE NV- 106 AM PDT MON SEP 2 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 115 AM PDT FOR NORTH CENTRAL NYE COUNTY... HEAVY RAINS HAVE MOVED OUT OF THE AREA. && LAT...LON 3899 11661 3880 11678 3893 11697 3906 11687 $$ RCM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 2:00 PM PDT, 1 hour 21 minutes earlier.
Area forecast discussion, Sep 1, 2:00 PM PDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 200 PM PDT SUN SEP 1 2013 .SYNOPSIS...MONSOON MOISTURE WILL INCREASE ACROSS NEVADA TONIGHT THROUGH MONDAY...WITH SHOWERS AND THUNDERSTORMS BECOMING INCREASINGLY LIKELY. SOME STORMS WILL PRODUCE HEAVY RAIN AND LOCALIZED FLOODING. MONSOON MOISTURE IS EXPECTED TO LINGER FOR MUCH OF THIS WEEK. && .SHORT TERM...TONIGHT THROUGH TUESDAY. AN IMPRESSIVE SURGE OF MONSOON MOISTURE IS ORGANIZING ACROSS CENTRAL AND SOUTHERN NEVADA THIS AFTERNOON, WHERE YET ANOTHER CROP OF SCATTERED THUNDERSTORMS IS GETTING UNDERWAY. 12Z NAM AND THE 3KM-HRRR BOTH SPREAD NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHERN HALF OF THE CWA /WHITE PINE, NYE, SOUTHERN LANDER/EUREKA COUNTIES/ THROUGH THIS EVENING. VISIBLE SATELLITE REVEALS PERCOLATING CUMULUS ON THE HIGHER TERRAIN OF CENTRAL NEVADA, WITH SPC MESOANALYSIS REVEALING LIFTED INDEX TO -5 AND CAPE TO 1500 J/KG, AND THAT'S ONLY AS OF NOON. EXTRA MOISTURE IN THE AIR SEEMS TO BE SLOWING HEATING SOMEWHAT, AND SOME WARMER AIR ALOFT IS NOT HELPING EITHER. BUT THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING NONETHELESS. WILL MAINTAIN FLASH FLOOD WATCH FOR CENTRAL NEVADA THROUGH 11 PM, WHERE THE GREATEST CONCENTRATION OF STORMS WILL BE LOCATED. 3KM HRRR FORECASTS A COMPLEX OF THUNDERSTORMS ENTERING SOUTHERN ELKO COUNTY WITH THE MAIN MOISTURE SURGE AROUND MIDNIGHT TONIGHT. KEPT SHOWER AND THUNDERSTORM COVERAGE MUCH HIGHER TONIGHT THAN IS TYPICAL, WITH LOCALLY HEAVY RAIN LIKELY. WILL LET THE FLASH FLOOD WATCH EXPIRE AT 11 PM FOR NOW, BUT CONFIDENT THE CONVECTION WILL NOT END THEN, SO THE EVENING SHIFT WILL NEED TO DETERMINE WHETHER TO EXTEND THE WATCH THROUGH TONIGHT. MOISTURE QUALITY WILL BE INCREASING DRAMATICALLY TONIGHT THROUGH MONDAY MORNING, AND WITH GFS/NAM BOTH FORECASTING SIGNIFICANT INSTABILITY OVERNIGHT INTO MONDAY MORNING, NOCTURNAL CONVECTION IS LIKELY. FURTHER AIDING THE THUNDERSTORMS WILL BE THE ADVERTISED WEAK SHORTWAVE, ROTATING NORTH THROUGH EASTERN NEVADA IN THE MOIST MONSOON FLOW, AND APPROACHING ELKO COUNTY AROUND 5 AM MONDAY. THIS IS THE MOST STABLE TIME OF DAY /THE CONVECTIVE MINIMUM/ BUT DESPITE THIS, EXPECT SOME THUNDERSTORMS WILL SURVIVE THE NIGHT. WITH THE CLOUDS, RAIN, AND RAPIDLY INCREASING HUMIDITY LOW TEMPERATURES LABOR DAY MORNING WILL BE VERY MILD AND WAY ABOVE NORMAL, IN THE UPPER 50S AND LOWER 60S. SOME RECORD WARM OVERNIGHT LOWS ARE LIKELY, ELKO'S RECORD FOR SEP 2ND IS 59 SET IN 1960. MY FORECASTED LOW IS 61 DEGREES. LABOR DAY...CLOUDY AND MOIST WITH SHOWERS AND THUNDERSTORMS LIKELY. MOISTURE WILL BE PLENTIFUL WITH PRECIPITABLE WATER VALUES NEAR RECORD LEVELS FOR EARLY SEPTEMBER, RANGING FROM 1-1.2 INCHES. ANY STORMS THAT DEVELOP MONDAY WILL PRODUCE EXCESSIVE RAINFALL. THE QUESTION IS, WILL THERE BE ENOUGH INSTABILITY FOR THUNDERSTORMS TO REDEVELOP MONDAY? THE ANSWER FROM MANY MODELS, THE 12/18Z NAM, 12Z GFS AND ECMWF IS A UNANIMOUS YES. ALL GUIDANCE ALLOWS SCATTERED TO NUMEROUS THUNDERSTORMS TO REDEVELOP ACROSS NEVADA MONDAY AFTERNOON AND EVENING, EVEN ALL THE WAY INTO HUMBOLDT COUNTY. SOME FORECASTER CONCERNS REGARDING THIS SCENARIO: 1) THE SHORTWAVE THAT WILL HELP TRIGGER STORMS TONIGHT IS COMING THROUGH NE NEVADA LATE TONIGHT AND EARLY MONDAY, NOT A GREAT TIME TO GET STORMS GOING. IN FACT, SUBSIDENCE BEHIND THE DEPARTING WAVE AND THE SINKING AIR ASSOCIATED WITH IT MAY HINDER THUNDERSTORM GROWTH MONDAY AFTERNOON, AND 2) WE ARE GOING TO BE VERY MOIST. SKIES WILL BE MOSTLY CLOUDY TO CLOUDY ALL DAY, AND IT MAY PROVE DIFFICULT TO GET THE SUNSHINE NEEDED FOR NEW STORM INITIATION. DESPITE THESE CONCERNS, FORECASTED SCATTERED TO NUMEROUS THUNDERSTORMS FOR ALL ZONES MONDAY. BECAUSE OF THE UNCERTAINTIES, WILL NOT ISSUE ANOTHER FLASH FLOOD WATCH FOR MONDAY, BUT THIS WILL REQUIRE CAREFUL WATCHING, ESPECIALLY GIVEN THE OUTDOOR HOLIDAY ACTIVITIES. FOR NOW, SORT OF TOOK A MIDDLE GROUND AND MENTIONED HEAVY RAIN IN THE GRIDS FOR NE NEVADA. AGAIN, WITH NEAR RECORD PW IN THE ATMOSPHERE, ANY STORM WILL PRODUCE VERY HEAVY RAIN. NOT THE BEST FORECAST FOR LABOR DAY PLANS, BUT DOUBT MANY WILL COMPLAIN AS THE NEVADA DROUGHT CONTINUES. TUESDAY...CONTINUED MOIST AND UNSTABLE. PW REMAINS VERY HEALTHY, RANGING FROM 0.80-1.2 INCH. 12Z GFS FORECASTS WIDESPREAD NEGATIVE LIFTED INDICES AT 5 PM TUESDAY, SO INCREASED THUNDERSTORM COVERAGE IN THE GRIDS ACCORDINGLY. TURNER .LONG TERM...TUESDAY NIGHT THROUGH NEXT SUNDAY. MODELS AGREE FAIRLY WELL WITH THE OVERALL PATTERN THROUGH THE PERIOD. THE CWA IS UNDER THE INFLUENCE OF THE "MONSOON" MOISTURE TUESDAY NIGHT THROUGH THURSDAY...HOWEVER UPPER TROF PUSHES INLAND SHOVING THE TSTM ACTIVITY TO EASTERN NV ON THURSDAY. BY FRIDAY TROF WEAKENS OVER THE CWA AS IT MOVES NORTH INTO THE PACIFIC NORTHWEST. AGAIN THE TSTM ACTIVITY IS EXPECTED TO BE CONFINED TO EASTERN NV. BY SATURDAY INSTABILITY IS PUSHED INTO WHITE PINE COUNTY AS TROF MOVES TO THE NORTH OF NEVADA. THEN EXPECT DRY CONDITIONS NEXT SUNDAY AS FOUR CORNER HIGH GETS SUPPRESSED. JH && .AVIATION...VFR ALL TERMINALS. KWMC AND KEKO WILL SEE PERIODIC SMOKY CONDITIONS...BUT IS NOT EXPECTED TO REDUCE SURFACE VSBY. KEKO WILL ALSO HAVE VCTS THIS EVENING AND MONDAY AFTERNOON. KTPH AND KELY MAY HAVE -TSRA THROUGH EARLY EVENING. KELY MAY SEE HEAVY RAIN AT TIMES. JH && .FIRE WEATHER...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON THROUGH MONDAY. WHILE LIGHTNING WILL BE PLENTIFUL, WETTING RAINS AND MUCH HIGHER RH WILL MINIMIZE THE RISK FOR NEW LIGHTNING IGNITIONS. RETURNING MONSOON MOISTURE WILL ALLOW FOR MUCH HIGHER MAX/MIN RH AND GREAT OVERNIGHT RECOVERIES. TURNER && .LKN WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR NORTHEASTERN NYE COUNTY...NORTHWESTERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY. && 99/87/87/99
Hazardous weather outlook, Sep 1, 3:56 AM PDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 356 AM PDT SUN SEP 1 2013 NVZ030-031-033>041-021100- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 356 AM PDT SUN SEP 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FROM 11 AM PDT THIS MORNING THROUGH THIS EVENING FOR SOUTHERN EUREKA AND SOUTHERN LANDER...WHITE PINE...AND ALL OF NORTHERN NYE COUNTIES. LARGE AMOUNTS OF TROPICAL MOISTURE ARE AVAILABLE FOR THUNDERSTORMS AND SOME OF THESE STORMS WILL MOVE VERY SLOWLY AND PRODUCE EXTREME RAIN RATES OVER AREAS THAT HAVE ALREADY BEEN RAINED ON RECENTLY. KNOW WHERE YOU ARE AT ALL TIMES...WATCH YOUR SURROUNDINGS. IN RUGGED TERRAIN SUCH AS WE LIVE IN...MANY FLOODS OCCUR IN LOWER ELEVATIONS FROM STORMS OVER THE MOUNTAINS. YOU MAY NOT EVEN SEE OR HEAR THE STORM...ONLY THE WATER RUSHING DOWN AT YOU. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WHILE NO FLASH FLOOD WATCHES ARE IN EFFECT ON MONDAY...ISOLATED INSTANCES OF HEAVY RAIN AND FLASH FLOODING ARE POSSIBLE AS THE MONSOON MOISTURE MOVES NORTH. IN ADDITION...THUNDERSTORMS ON MONDAY MAY BE STRONG TO OCCASIONALLY SEVERE WITH STRONG WINDS AND HAIL. SOMEWHAT DRIER CONDITIONS WILL EVENTUALLY RETURN LATER IN THE WEEK...AND LESSEN THE CHANCES FOR HEAVIER RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NEVER PUT YOURSELF IN DANGER. BOYD
In the hours before
Special weather statement, Sep 1, 2:32 PM PDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 232 PM PDT SUN SEP 1 2013 NVZ034-038-012200- RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV-SOUTHWEST ELKO COUNTY NV- 232 PM PDT SUN SEP 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ELKO COUNTY UNTIL 300 PM PDT... AT 228 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF JIGGS. THIS STORM WAS NEARLY STATIONARY. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4054 11579 4051 11549 4022 11557 4025 11581 TIME...MOT...LOC 2131Z 090DEG 0KT 4030 11568 JRM
Special weather statement, Sep 1, 2:52 PM PDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 252 PM PDT SUN SEP 1 2013 NVZ037-040-041-012230- NORTHEASTERN NYE COUNTY NV-NORTHWESTERN NYE COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 252 PM PDT SUN SEP 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LANDER... SOUTHWESTERN EUREKA AND NORTHERN NYE COUNTIES UNTIL 330 PM PDT... AT 250 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS 15 MILES NORTHEAST OF ROUND MOUNTAIN... AND 10 MILES WEST OF MONITOR VALLEY...MOVING NORTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. SMALL HAIL IS POSSIBLE. * LOCATIONS IMPACTED INCLUDE... MONITOR VALLEY... DEVIL'S PUNCH BOWL... COUNTY ROAD 82... RURAL NORTHERN NYE COUNTY... RURAL SOUTHEASTERN LANDER COUNTY... RURAL SOUTHWESTERN EUREKA COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3938 11684 3927 11639 3883 11672 3884 11696 TIME...MOT...LOC 2149Z 159DEG 5KT 3896 11689 TURNER
Special weather statement, Sep 1, 3:10 PM PDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 310 PM PDT SUN SEP 1 2013 NVZ035-012245- WHITE PINE COUNTY NV- 310 PM PDT SUN SEP 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE PINE COUNTY UNTIL 345 PM PDT... AT 307 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES NORTHWEST OF RUTH. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM COULD CAUSE PONDING OF WATER ON AREA ROADWAYS. SLOW DOWN IN AREAS OF ADVERSE WEATHER. * LOCATIONS IMPACTED INCLUDE... ROBINSON SUMMIT ON U.S. 50... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3942 11496 3929 11524 3947 11529 3957 11512 TIME...MOT...LOC 2209Z 327DEG 2KT 3946 11517 JRM
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 2:32 PM PDT | Special Weather Statement | LKN | 28 min | |
| Sep 1, 2:52 PM PDT | Special Weather Statement | LKN | 38 min | |
| Sep 1, 3:10 PM PDT | Special Weather Statement | LKN | White Pine | 35 min |
| Sep 1, 3:25 PM PDT | Special Weather Statement | LKN | White Pine | 35 min |
| Sep 1, 3:36 PM PDT | Areal Flood Advisory | LKN | White Pine | 3 hr |
| Sep 1, 3:45 PM PDT | Special Weather Statement | LKN | Mineral | 30 min |
| Sep 1, 4:06 PM PDT | Flash Flood Warning | LKN | White Pine | 114 min |
| Sep 1, 4:15 PM PDT | Special Weather Statement | LKN | 30 min | |
| Sep 1, 4:42 PM PDT | Flash Flood Warning | LKN | Nye | 3 hr |
| Sep 1, 4:59 PM PDT | Areal Flood Advisory | LKN | Eureka, Nye, White Pine | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.